MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE

AIZU OLYMPUS CO., LTD. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE
Model Number ENF-XP
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.Additional findings are as follows: (a.) the connecting tube was dented, (b.) and there was a leakage due to a pinhole at the bending section cover.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the rhino-laryngo fiberscope experienced an angulation malfunction.The event occurred during preparation for use.The intended procedure was listed as diagnostic.The procedure was completed using a similar device.There were no reports of health hazard to the patient or user of the device.The subject device was subsequently evaluated and confirmed by olympus, and detected the angle might be locked due to cut angulation wire.This medical device report (mdr) is being submitted to capture the reportable malfunction found during the evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reportable event occurred due to the bending section getting caught during handling of the subject device, which may have applied unusual stress to the wire inside the insertion section, causing the wire to break.The event can be prevented by following the instructions for use: "ifu: enf-xp operation manual chapter 3 preparation and inspection 3.3 inspection of the endoscope_ inspection of the bending mechanisms" olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO FIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16832811
Report Number9610595-2023-06873
Device Sequence Number1931560
Product Code EOB
UDI-Device Identifier04953170059018
UDI-Public04953170059018
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K221660
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-XP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2023
Supplement Date Received by Manufacturer07/04/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown